How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 29768
Experience:  University of California at Davis graduate veterinarian with 45 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Dog has chf and recently started on spirmonalactone hctz

Customer Question

dog has chf and recently started on spirmonalactone hctz (sorry for the bad spelling) and since he has been on this new medication (about 5 weeks) he has had 3 episodes where his hind legs seem to lock at the knee joints, has bouts of panting but has in a couple of hours recuperated to "normal". wondering if this could be a side affect of the new medication.
JA: I'm sorry to hear that. Have you looked to see if there is a wound on their foot?
Customer: no wounds
JA: What is the dog's name?
Customer: ozzi
JA: Is there anything else important you think the Veterinarian should know about ozzi?
Customer: he is a regular visitor of his vet since he has his belly drained (abdimonsintecis) about every 14 days due to chf. other than the recent episodes he is still doing ok with the disease.
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 11 months ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply. Please be patient. This may take a few minutes.

Expert:  Dr. Michael Salkin replied 11 months ago.

I'm sorry to hear of this with Ozzi. The adverse effects of that diuretic combination are usually considered mild and reversible upon discontinuation of the drug. Gastrointestinal side effects, anorexia, and electrolyte (elevated serum potassium level, decreased serum sodium level) and water balance (dehydration) abnormalities are the most likely adverse effects. In dogs, however, electrolytes don't appear to be significantly altered. I would look elsewhere for the cause of his "hind legs locking" and panting. Please respond with further questions or concerns if you wish.